My camphor tree is losing all it's leaves - Knowledgebase Question

New Port Richey, Fl
Question by rmmsjt
November 29, 2009
It is a big, old tree and it is losing all of it's leaves except in one spot where they are thinning greatly. I put two applications of weed and feed grass fertizler down about two weeks ago about two weeks apart because I was getting a brown patch in my lawn. Do you think the fertiziler caused this? What do I do? My neighbor just trimmed a bunch of big limbs off of the tree today. Will that s


Image
Answer from NGA
November 29, 2009

0

Wish I had an absolute answer for you! Broadleaf weed killers containing the chemical 2,4-D can have an adverse effect on broadleaf trees such as your camphor tree, especially if they are applied directly over the roots of a tree. In your case, you used a double dose of weed killer (two applications, two weeks apart) which further concentrates the herbicide. University studies indicate that most trees and shrubs affected by broadleaf weed killers will recover from the herbicide damage within a year. I'd continue to water the tree on a regular basis to help leach the chemicals out of the soil. Best wishes with your camphor tree!

You must be signed in before you can post questions or answers. Click here to join!

« Return to the Garden Knowledgebase Homepage

Member Login:

Username:

Password:

[ Join now ]

Today's site banner is by Fleur569 and is called "Orchid Cactus "